MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*FA18181C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- md.This report has been deemed reportable based upon the receipt of the actual sample.The actual sample was received for evaluation.Mm in this report indicates approximate distance in mm from the distal end of the device.Visual inspection revealed that on 155 -174 mm, the urethane coat had been everted in the distal direction, on 174 - 213 mm and 240 -250 mm, the core wire was exposed, at 248 mm, the shaft had been bent, at 288 mm, the ptfe coat had been peeled.Magnifying inspection of the actual sample revealed that the end of the everted urethane coat was located at 155 mm and seemed to have been torn off, the everted urethane coat had been ripped at 169 mm, turning-back point of the urethane coat was located at 174 mm and the core wire was exposed, the urethane coat had been broken off at 213 mm, the urethane coat had been buckled at 240 mm, the ptfe coat had been peeled at 288 mm.Electron microscopic inspection of the actual sample revealed that at 169 mm, the ripped section of the everted urethane coat had been elongated, creases had occurred near the broken end of the urethane coat at 213 mm, the bent section at 248 mm was inspected under magnifier and electron microscope.It was confirmed the absence of scratches or similar damage that could lead to the generation of the bend.The outer diameter of the actual sample was measured at the undamaged section and confirmed to meet the factory's control criteria.From the state of the actual sample, it is likely that the actual sample was withdrawn in the state of being bent and in a hard contact with the metal device; reproductive testing was conducted, and found that the urethane coat was torn off, the urethane coat was everted and buckled, the core wire was exposed, ptfe coat was peeled; the state was found similar to that observed in the actual sample.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.Ifu states: do not use the glidewire advantage with device which contain metal parts such as atherectomy catheters, laser catheters, or metal introduction device as they may cause the glidewire advantage plastic coating to shear and/or sever the wire.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample was exposed to a hard object including a metal cannula forcefully and abraded, which resulted in the peeling of the urethane coat and ptfe coat.Since the urethane coat had been buckled, the length of the missing section could not be confirmed.However, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the doctor had an issue while using the involved radifocus glidewire advantage, ga1818 during a percutaneous nephrostomy.When delivering the wire through the accustick system (boston scientific) the glidewire portion rolled up and prevented the wire from being used through the system.The accustick does contain a stiff (metal) inner cannula and this was inserted into the renal pelvis that contained stones.The patient's condition was stable.The procedure was successful.Additional information was received on (b)(6) 2020.The wire and accustick were removed.Access was regained and the procedure was successfully completed.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10964972
Report Number9681834-2020-00247
Device Sequence Number16361719
Product Code DQX
UDI-Device Identifier04987350714749
UDI-Public04987350714749
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model NumberRA*FA18181C
Device Catalogue NumberGA1818
Device Lot Number190613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC ACCUSTICK SYSTEM.